In fact, some Facebook users who shared the video claimed that it will lead to a “mass genocide,” which, according to Reuters, is false. The nurse later confirmed that she has an ailment where she faints when she feels pain. The vaccine has undergone safety testing by Pfizer and the FDA.
In the video—which was taken after she received the Pfizer vaccine—the nurse, Tiffany Dover, was telling a reporter how excited she was to get it, but she then feels dizzy and faints. The Facebook video’s caption says, “Watch this nurse pass out after receiving the COVID vaccine. It’s so safe though, right? This will become a mass genocide if people continue to follow these rabid dictators.”
After recovering, Dover—who’s a nurse manager at a hospital in Chattanooga, Tennessee—told WTVC-TV, “It just hit me all of the sudden, I could feel it coming on. I felt a little disoriented but I feel fine now, and the pain in my arm is gone.” She then explained her medical condition, which causes her to faint when she feels pain. A spokeswoman for the hospital told Reuters that Dover “quickly recovered” following the incident.
The CDC acknowledges on its website that people can faint from vaccines. The health institute writes that while it’s unclear why this happens, “scientists think that fainting is due to the vaccination process and not to the vaccines themselves.”
The FDA granted emergency use authorization to Pfizer, allowing it to begin distributing its vaccine in the U.S. on Dec. 11. On Friday, the FDA also approved Moderna’s vaccine for emergency use.
Listen to Dover’s full explanation about the incident below.
Sign up for the Complex Newsletter for breaking news, events, and unique stories.